When I'm sitting I'm fine, but as soon as I
What is wrong with me?
Postural Orthostatic Tachycardia Syndrome to consider.
Hello and welcome to "Ask a Doctor" service.
I have read your query and here is my advice.
Postural Orthostatic Tachycardia Syndrome (POTS) is a condition that may cause symptoms such as yours.
An increase in the pulse ratio is a compensatory mechanism as the body tries to increase the blood pressure.
Causes may be anemia, diabetes, autoimmune disorders, mitral valve prolapse, etc.
Getting evaluated by your Doctor is necessary to understand better your condition.
He can ask for further tests in order to achieve a correct diagnosis.
Hope you found the answer helpful.
Let me know if I can assist you further.
Thank you for your response. I am also dealing with shortness of breath with any kind of exertion like walking, etc. - would this be part of POTS? I have chronic lower back pain. Can't stand more than 5 minutes which brings on my shortness of breath even worse. My doctor prescribed naproxen it doesn't work well with me for pain. I have been dealing with both problems for at least 8 years. Don't know which is worse not be able to breath or not being able to stand very long. It getting worse as the years go by. :-(
Low back pain seems not related to POTS.
Shortness of breath is one of the symptoms of POTS, besides increased heart rate after standing up.
Low back pain, on the other hand, is not a typical symptom of POTS, it may be a separate condition mainly related to spondylosis.
I think that you should get evaluated by a Cardiologist for your POTS symptoms and by a Neurologist for your low back pain.
Physical therapy is a good treatment possibility for back pain.
Hope I helped you.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes tingling and pins and needle sensation on the left side of...
- What causes numbness in feet and ankles?
- What causes mouth spots and pit in forehead?
- What causes tingling feeling in shoulder?
- Suggest treatment for panic attacks, non functional rectum and memory loss
- What causes numbness in the right side of foot and leg?
- What causes burning sensation and tingling in hands and feet?
- What does my CT scan suggest?
- What causes shortness of breath in a patient with fibromyalgia?
- What causes severe muscle twitches at night in shoulders and arms?